Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

October 11, 2016Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 11, 2016, 11:13 PM CDT for Tulsa County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2016, 11:13 PM CDT (04:13 UTC)
Expired
Oct 11, 2016, 11:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-671 J/kg
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS84 KTSA 120413
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT TUE OCT 11 2016
 
OKZ054-059-060-120445-
TULSA OK-PAWNEE OK-OSAGE OK-
1113 PM CDT TUE OCT 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTPORT...
MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
SAND SPRINGS...                   OWASSO...
CATOOSA...                        MANNFORD...
SPERRY...                         WESTPORT...
KEYSTONE STATE PARK...            TURLEY...
WALNUT CREEK STATE PARK...        GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 218 AND 232.
 
LAT...LON 3629 9638 3633 9581 3616 9581 3616 9579
      3604 9577 3613 9630 3616 9630 3617 9640
TIME...MOT...LOC 0413Z 277DEG 31KT 3621 9630 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 11, 8:35 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 11, 8:35 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
835 PM CDT TUE OCT 11 2016

...UPDATE...

.DISCUSSION...
A few showers/thunderstorms have developed across northwest
OK...east of the dryline and south of the approacing cold
front in a ribbon of higher dewpoint air. Recent runs of the
HRRR eventually shift this activity east toward northeast OK
later this evening...with some increase in coverage overnight
as the cold front nears.

Overnight forecast is in reasonable shape...although introduced
some low PoPs the remainder of the evening for the far northwest
portions of the forecast area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  70  45  66 /  30  40  10  20
FSM   65  82  57  68 /  10  20  20  20
MLC   68  79  51  67 /  10  20  10  30
BVO   63  68  41  63 /  50  40  10  20
FYV   63  76  47  66 /  10  60  40  20
BYV   64  76  46  63 /  10  60  40  10
MKO   66  75  49  68 /  10  40  10  20
MIO   66  71  44  65 /  40  60  10  10
F10   67  75  48  68 /  10  40  10  30
HHW   66  83  57  71 /  10  10  10  30

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...18
Hazardous weather outlook, Oct 11, 4:50 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE OCT 11 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-120945-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE OCT 11 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
SCATTERED SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL BE
POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY MORNING MAINLY ACROSS
NORTHEAST OKLAHOMA NEAR AN APPROACHING COLD FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA AROUND MID MORNING
WEDNESDAY...PUSHING SOUTH TO THE RED RIVER BY LATE AFTERNOON. THERE
WILL BE A CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO
DEVELOP ALONG THE FRONT DURING THE DAY WEDNESDAY. IN ADDITION...POST
FRONTAL NORTHERLY WINDS WILL BE GUSTY AS WELL.

THE FRONT WILL STALL SOUTH OF THE RED RIVER ON THURSDAY...WHILE AT
THE SAME TIME...AN UPPER LEVEL SHORT WAVE WILL ARRIVE. THIS WILL
CREATE A FAVORABLE SETUP FOR WIDESPREAD SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS...MAINLY ON THURSDAY NIGHT AND FRIDAY MORNING. THE
MAIN HAZARDS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND
LOCALLY HEAVY RAINS.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 11, 10:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT TUE OCT 11 2016

OKZ054-120415-
OSAGE OK-
1039 PM CDT TUE OCT 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
1115 PM CDT...

AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BURBANK...MOVING EAST AT 40 MPH.

DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       SHIDLER...
BURBANK...                        OSAGE HILLS STATE PARK...
PEARSONIA...                      OKESA...
BIGHEART...                       WEBB CITY...
TALLANT...                        PERSHING...
NELAGONEY...

LAT...LON 3659 9601 3656 9667 3679 9676 3683 9675
      3689 9608
TIME...MOT...LOC 0339Z 261DEG 34KT 3667 9658
Special weather statement, Oct 11, 10:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1051 PM CDT TUE OCT 11 2016

OKZ054-059-120415-
PAWNEE OK-OSAGE OK-
1051 PM CDT TUE OCT 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1115 PM CDT...

AT 1050 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HALLETT...
MOVING EAST AT 40 MPH.

DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLEVELAND...                      WESTPORT...
OSAGE...                          HALLETT...
WALNUT CREEK STATE PARK...

LAT...LON 3621 9666 3635 9667 3639 9618 3617 9616
TIME...MOT...LOC 0350Z 269DEG 33KT 3628 9657
Special weather statement, Oct 11, 11:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT TUE OCT 11 2016

OKZ054-059-060-120445-
TULSA OK-PAWNEE OK-OSAGE OK-
1113 PM CDT TUE OCT 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTPORT...
MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
SAND SPRINGS...                   OWASSO...
CATOOSA...                        MANNFORD...
SPERRY...                         WESTPORT...
KEYSTONE STATE PARK...            TURLEY...
WALNUT CREEK STATE PARK...        GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 218 AND 232.

LAT...LON 3629 9638 3633 9581 3616 9581 3616 9579
      3604 9577 3613 9630 3616 9630 3617 9640
TIME...MOT...LOC 0413Z 277DEG 31KT 3621 9630

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 10:39 PM CDTSpecial Weather StatementTSAOsage36 min
Oct 11, 10:51 PM CDTSpecial Weather StatementTSAPawnee24 min
Oct 11, 11:35 PM CDTSpecial Weather StatementTSAWashington25 min
Oct 11, 11:43 PM CDTSpecial Weather StatementTSATulsa32 min
Oct 11, 11:51 PM CDTSpecial Weather StatementTSAPawnee39 min
Oct 12, 12:14 AM CDTSpecial Weather StatementTSAOsage46 min
Oct 12, 12:50 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Oct 12, 1:03 AM CDTSpecial Weather StatementTSARogers42 min
Oct 12, 2:23 AM CDTSpecial Weather StatementTSAOsage37 min
Oct 12, 2:44 AM CDTSevere Thunderstorm WarningTSAOsage31 min
Oct 12, 3:01 AM CDTSpecial Weather StatementTSARogers29 min
Oct 12, 3:15 AM CDTSevere Thunderstorm WarningTSAOsage30 min
Oct 12, 3:34 AM CDTSpecial Weather StatementTSANowata, Washington41 min
Oct 12, 3:48 AM CDTSpecial Weather StatementTSARogers42 min
Oct 12, 6:44 AM CDTSpecial Weather StatementTSATulsa31 min
Oct 12, 7:56 AM CDTSpecial Weather StatementTSANowata34 min
Oct 12, 8:23 AM CDTSpecial Weather StatementTSAOttawa52 min
Oct 12, 8:37 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa113 min
Oct 12, 12:36 PM CDTSpecial Weather StatementTSATulsa24 min
Oct 12, 12:53 PM CDTSpecial Weather StatementTSARogers37 min
Oct 12, 1:45 PM CDTSpecial Weather StatementTSACraig, Nowata30 min
Oct 12, 2:38 PM CDTSpecial Weather StatementTSACraig, Ottawa37 min
Oct 12, 2:45 PM CDTSpecial Weather StatementTSABenton30 min
Oct 12, 2:54 PM CDTSevere Thunderstorm WarningTSAMadison, Washington36 min
Oct 12, 3:56 PM CDTSpecial Weather StatementTSABenton34 min
Oct 12, 4:13 PM CDTSpecial Weather StatementTSAMadison17 min
Oct 12, 4:30 PM CDTSpecial Weather StatementTSACarroll45 min
Oct 12, 5:04 PM CDTSpecial Weather StatementTSACarroll26 min
Oct 12, 5:30 PM CDTSpecial Weather StatementTSACarroll30 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.